Swollen Face Dermal Filler - Help pls !!

Just looking for some advice even though I'm into my 4th day of a 4 wk course of ciprofloxacin. I had dermal fillers injected over three months ago, both sides of mouth and cheeks. My face began to swell 2 wks ago and the swelling moves around daily. At present its my eye, cheeks and lower part of my face and neck. I have been told that I have a bug and this should dispate when antibiotics finish but I can't wait as I look horrendous !

Joa April 15th, 2018 VIC

  • Answer
     Robert Drielsma

    Robert Drielsma

    191 answers

    Plastic Surgeon
    New South Wales, Australia

    If your dermal filler was three months ago it has largely been broken down by your body by now and is unlikely to be the cause of your problems. If you have had a low grade infection or reaction to your filler, ongoing swelling until the product has completely dissolved is possible. Be careful to complete your full course of antibiotics and if it doesn’t resolve return to your GP for further referral.